Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 18, 2004, 12:34 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 12:34 PM MST (19:34 UTC)
- Expired
- Sep 18, 2004, 1:00 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 184 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 181935 SVRFGZ AZC025-182000- /X.NEW.KFGZ.SV.W.0004.040918T1934Z-040918T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1234 PM MST SAT SEP 18 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 100 PM MST * AT 1231 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BAGDAD...OR ABOUT 45 MILES NORTHWEST OF WICKENBURG...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAGDAD BY 1245 PM MST HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE NECESSARY PRECAUTIONS AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3435 11331 3441 11317 3486 11295 3477 11331 $$ BAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:15 AM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 18, 9:15 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST SAT SEP 18 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA TODAY...INCREASING IN COVERAGE BY THE AFTERNOON. RAIN WILL BE HEAVY AT TIMES LATE TODAY THROUGH SUNDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS OF YAVAPAI COUNTY...GILA COUNTY...THE MOGOLLON RIM...AND THE WHITE MOUNTAINS. IN ADDITION TO THE RAIN...LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL END THE RAINFALL MONDAY AFTERNOON OR EVENING...AND WILL BRING COOLER TEMPERATURES TO MUCH OF THE STATE FOR NEXT WEEK. && .DISCUSSION...A VERY WET WX PATTERN CONTINUES TO DEVELOP OVER THE STATE. SOUTHERLY FLOW IS STRENGTHENING BTWN SOUTHERN PLAINS HIGH AND DEEPENING WEST COAST TROF. THIS IS TAPPING INTO A LARGE POOL OF MOISTURE ASSOCIATED WITH THE REMAINS OF HURRICANE JAVIER. DPS INCREASED OVERNIGHT WITH VALUES IN THE 60S AND 70S ACROSS SOUTHERN ARIZONA. GPS-IPW SHOWS PWS UP OVER HALF AN INCH OVERNIGHT AS WELL. MODELS INDICATE MOISTURE PLUME AXIS MOVING NORTH TODAY ACROSS WESTERN SECTIONS OF ARIZONA. AIR MASS WILL BECOME INCREASINGLY UNSTABLE. 12Z FGZ SOUNDING SHOWED A MID LEVEL CAP BUT THIS IS EXPECTED TO BE OVERCOME WITH MORNING HEATING AND BREAK BY NOON. LIFT WILL ALSO BE INCREASING DURING THE DAY BY A JET STREAK MOVING INTO NW AZ WITH A GOOD DIVERGENCE PATTERN ALOFT. THE STRENGTHENING SW FLOW WILL ALSO ENHANCE THE OROGRAPHIC LIFT OVER THE RIM. DEEP LAYERED MOISTURE ALONG WITH STRONG OMEGA FIELD SEEN FOR TONIGHT AND CONTINUING THRU SUNDAY. EXPECT HEAVY RAINFALL AMOUNTS OVER THE AREAS ESPECIALLY FROM THE RIM SOUTHWARD AND OVER YAVAPAI COUNTY WITH MODEL ESTIMATES OF 1 TO 3 INCHES POSSIBLE DURING THIS EVENT. IN ADDITION TO THE MOISTURE AND DYNAMICS SHEAR PROFILES INDICATE SEVERE TSTMS ALSO A POSSIBILITY. LIFT AND UPPER LEVEL MOISTURE BEGIN TO DECREASE LATE SUNDAY. THREAT OF SHOWERS AND TSTMS WILL CONTINUE INTO EARLY TUESDAY BEFORE TROF PASSAGE PUSHES THE MOISTURE OUT OF THE STATE. FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM TODAY UNTIL MIDNIGHT. NO UPDATE TO ZONE PACKAGED NEEDED. DF && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZ ZONES 8/15/18/37/38 FROM 3 PM MST TODAY UNTIL MIDNIGHT MST SUNDAY NIGHT. &&
Hazardous weather outlook, Sep 18, 7:00 AM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT SEP 18 2004 AZZ004>018-037>040-191400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP SUB-TROPICAL MOISTURE WILL MOVE NORTH ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGHOUT THE DAY...BECOMING WIDESPREAD BY MID-AFTERNOON. THE MOST FREQUENT STORMS WILL OCCUR ALONG AND JUST SOUTH OF THE MOGOLLON RIM. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH IN ADDITION TO THE RAIN. THERE IS A FLASH FLOOD WATCH IN EFFECT LATER TODAY AND SUNDAY FOR PORTIONS OF CENTRAL ARIZONA...SEE PHXFFAFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT AND INTO EARLY MONDAY. LOCALLY HEAVY RAIN IS POSSIBLE ALONG AND JUST SOUTH OF THE MOGOLLON RIM. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MONDAY. A COLD FRONT WILL BRING AN END TO THE WIND AND RAIN BY MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.